MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 8,6/9,8 FR. X 430 MM, 7°, 6,4 FR. CHANNEL, WITH WA00396A; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH URETEROSCOPE, 8,6/9,8 FR. X 430 MM, 7°, 6,4 FR. CHANNEL, WITH WA00396A; RIGID SCOPE
Model Number WA29042A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found the light guide connector was damaged and missing.Furthermore, the following additional issue was identified during inspection: the image was blurry due to lens damage.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the ureteroscope, has a broken and missing light guide connector.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the event occurred due to the use of excessive force by the customer.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE, 8,6/9,8 FR. X 430 MM, 7°, 6,4 FR. CHANNEL, WITH WA00396A
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17339235
Report Number9610773-2023-01902
Device Sequence Number6902963
Product Code FGB
UDI-Device Identifier04042761062503
UDI-Public04042761062503
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA29042A
Device Catalogue NumberWA29042A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown